Alert archive / Minnesota / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 27, 2010, 2:30 PM CST for 32 counties in Minnesota. It took effect at Jan 27, 2010, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2010, 2:30 PM CST (20:30 UTC)
- In effect from
- Jan 27, 2010, 9:00 PM CST
- Expired
- Jan 28, 2010, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Twin Cities, MN
All 32 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS43 KMPX 272030 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CST WED JAN 27 2010 ...ARCTIC AIR WILL GENERATE DANGEROUS WIND CHILLS... .A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY IN AN AREA WEST OF A LINE...FROM LITTLE FALLS... THROUGH THE WESTERN SUBURBS OF THE TWIN CITIES...AND ALBERT LEA. ARCTIC AIR WILL MOVE ACROSS THE REGION TONIGHT INTO THURSDAY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. THE COMBINATION OF THE ARCTIC AIR AND A BRISK NORTHWEST WIND FROM 15 TO 25 MPH...WILL CAUSE WIND CHILL VALUES RANGING FROM 25 TO 30 BELOW ZERO WELL INTO THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MNZ041>043-047>051-054>059-064>069-073>077-082>085-091>093-280430- /O.NEW.KMPX.WC.Y.0003.100128T0300Z-100128T1600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 230 PM CST WED JAN 27 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING THIS EVENING AND LASTING THROUGH 10 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
796 WWUS43 KMPX 280312 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 912 PM CST WED JAN 27 2010 ...ARCTIC AIR WILL GENERATE DANGEROUS WIND CHILLS... .A WIND CHILL ADVISORY IS IN EFFECT UNTIL 10 AM CST THURSDAY FOR AN AREA WEST OF A LINE...FROM LITTLE FALLS... THROUGH THE WESTERN SUBURBS OF THE TWIN CITIES...AND ALBERT LEA. ARCTIC AIR WILL MOVE ACROSS THE REGION TONIGHT INTO THURSDAY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. THE COMBINATION OF THE ARCTIC AIR AND A BRISK NORTHWEST WIND FROM 15 TO 25 MPH... WILL CAUSE WIND CHILL VALUES RANGING FROM 25 TO 30 BELOW ZERO WELL INTO THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MNZ041>043-047>051-054>059-064>069-073>077-082>085-091>093-281115- /O.CON.KMPX.WC.Y.0003.000000T0000Z-100128T1600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 912 PM CST WED JAN 27 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING THIS EVENING AND LASTING THROUGH 10 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
335 WWUS43 KMPX 280927 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CST THU JAN 28 2010 ...ARCTIC AIR WILL GENERATE DANGEROUS WIND CHILLS... .A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING FOR AN AREA WEST OF A LINE FROM LITTLE FALLS...THROUGH THE WESTERN SUBURBS OF THE TWIN CITIES...AND ALBERT LEA. ARCTIC AIR SETTLING INTO THE REGION THIS MORNING AS SENT TEMPERATURES BELOW ZERO FOR THE ADVISORY AREA...THIS COMBINED WITH NORTHWEST WINDS FROM 10 TO 20 MPH...WILL CONTINUE TO RESULT IN WIND CHILL VALUES AROUND 25 BELOW ZERO WELL INTO THE MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MNZ041>043-047>051-054>059-064>069-073>077-082>085-091>093-281600- /O.CON.KMPX.WC.Y.0003.000000T0000Z-100128T1600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 327 AM CST THU JAN 28 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...AROUND 25 BELOW ZERO WILL PERSIST THROUGH 10 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:19 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 27, 11:19 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1119 AM CST WED JAN 27 2010 .UPDATE...FOR 18Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 354 AM CST WED JAN 27 2010/ RATHER BENIGN WEEK AHEAD...WITH ONLY A COUPLE CHANCES FOR SNOW TODAY AND AGAIN ON MONDAY. WILL BE FIRMLY LOCKED IN ARCTIC AIR INTO THE WEEKEND...SO BELOW NORMAL TEMPERATURES WILL CONTINUE FOR A WHILE...BEFORE SYSTEM NEXT WEEK BRINGS THE POSSIBILITY OF SOME SNOW AND A BIT OF A WARM UP. THIS MORNING WV SHOWING A SHORTWAVE STRADDLING THE INTL BORDER. FOG PRODUCT SHOWS BAND OF CLOUDS OUT AHEAD OF THIS IN NRN MN...WITH SPORADIC REPORTS OF SNOW SHOWERS. BY THE AFTERNOON...NAM/GFS BOTH FORECAST MIXING UP TO NEARLY H85...WHICH WILL RESULT IN STEEP AND FAIRLY DEEP LOW LEVEL LAPSE RATES FOR THE TIME OF YEAR. WHEN COMBINED WITH THE SHORTWAVE DROPPING DOWN...EXPECTING RATHER EXPANSIVE STRATO CU FIELD BY THE AFTERNOON...WITH EMBEDDED SNOW SHOWERS. BEST FORCING BASED ON Q-VECTORS FROM THE NAM/GFS/ECMWF LOOKS TO BE CONFINED MAINLY TO POINTS NE OF A LINE FROM MILLE LACS LAKE TO RED WING. HOWEVER...1000-500 MB RHS ARE PRETTY LOW...SO HELD POPS TO 30 PERCENT IN THOSE AREAS AND NOT MUCH MORE THAN A DUSTING IS EXPECTED. AFTER THAT...TEMPERATURES ARE THE ISSUE FOR THE REST OF THE WEEK. HIGH PRESSURE THIS MORNING IS OFF OVER WRN ALBERTA AND IS FORECAST TO BE CENTERED OVER MN BY THURSDAY NIGHT...STAYING PUT OVER THE STATE INTO SUNDAY. THIS MEANS VERY COLD TEMPERATURES THROUGH THEN...WITH HIGHS MOST AFTERNOONS STAYING PUT IN THE SINGLE DIGITS. CIPS ANALOGUES FOR THURSDAY AND FRIDAY MORNINGS WITH SIMILAR SNOW PACKS TO WHAT WE HAVE NOW HAD LOWS IN THE DOUBLE DIGITS BELOW ZERO FOR MOST OF THE MN CWA...SO STAYED CLOSE OR WENT A LITTLE COOLER THAN THE LOWEST GUIDANCE...WHICH ENDED UP BEING A BLEND OF THE BIAS CORRECTED LOWS FROM THE NAM/SREF/ECMWF. WITH HIGH PRESSURE NEARBY THURSDAY NIGHT...WINDS WILL BE LIGHT...BUT FOR TONIGHT THE GRADIENT LOOKS TO REMAIN TIGHT...WHICH SHOULD KEEP 5 TO 15 KT WINDS GOING THROUGH THE NIGHT. CURRENT GRIDS WOULD INDICATE THE NEED FOR A WIND CHILL ADVISORY TONIGHT...ESPECIALLY IN THE NW...WHERE WIND CHILLS COULD BE DOWN AROUND 30 BELOW. THESE WIND CHILLS ARE BASED ON THE WINDS STAYING UP THROUGH THE NIGHT HOWEVER...SO AFTER COLLABORATING WITH NEIGHBORS DECIDED AGAINST ISSUING ANY ADVISORY TO SEE JUST HOW STRONG THE WINDS CAN STAY IN THE OVERNIGHT HOURS. FOR MONDAYS SYSTEM...GFS/ECMWF BOTH TRYING TO PHASE A SOUTHERN STREAM SYSTEM THAT WILL DRIFT ACROSS THE SHARP WRN RIDGE OVER THE WEEKEND WITH A WAVE COMING DOWN OUT OF CANADA SOMEWHERE OVER THE UPPER MIDWEST. WAA/ISENTROPIC LIFT OUT AHEAD OF A WEAK SFC TROUGH ENOUGH TO WARRANT THE CONTINUATION OF POPS FROM MONDAY INTO TUESDAY...THOUGH AT THIS POINT ANYTHING THAT DOES FALL LOOKS BE MORE OF A NUISANCE THAN ANYTHING SIGNIFICANT. THE WAA FROM THIS SYSTEM WILL ALSO SEND TEMPERATURES BACK TO NEAR NORMAL...AND WITH A LESS AMPLIFIED FLOW SETTING IN BEHIND IT...THE NEAR NORMAL TEMPS LOOK TO CONTINUE FOR THE REST OF THE FORECAST. && .AVIATION.../18Z TAF ISSUANCE/ TREND OF PREVIOUS FCST LOOKS GOOD. CLOUD DECK 25-35K FT MOVING SOUTH WITH SOME EMBEDDED MVFR CIGS/VSBYS IN -SHSN. MOVEMENT REMAINS SE AT ABOUT 22KTS AND SHOULD MOVE ACROSS MUCH OF TAF AREA THROUGH THE AFTERNOON/EARLY EVENING AT LEAST. BACK EDGE OVER THE WESTERN FA WITH KRWF ON THE EDGE. THEN TREND TO VFR/SKC OVER MAINLY MN PORTION OF THE FA WITH SOME SCT CLOUDS REMAINING AFTER 08Z THU OVER WI. -SHSN SHOULD BE BRIEF...WITH VSBYS AS LOW AS 2 1/2SM IN THE HEAVIER SHOWER. LOW LEVEL LAPSE RATES BECOME QUITE STEEP AHEAD OF CLOUDS PER 12Z NAM_WRF. WIND GUSTS TO AROUND 25 KNOTS WILL ALSO BE POSSIBLE THROUGH 00Z/THU. KMSP...BKN-OVC CLOUDS 25-35 KFT ARE EXPECTED THROUGH THE AFTERNOON WITH PERHAPS A FEW -SHSN AROUND WILL KEEP VSBY VFR AS THERE ARE EXPECTED TO BE WILEY SCT. SFC WINDS WILL REMAIN W-NW THROUGH THE AFTERNOON/NIGHT WITH A FEW GUSTS TO 21KTS. TREND TOWARD CLEARING STILL LOOKS GOOD LATE TONIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/MPG
Hazardous weather outlook, Jan 27, 4:05 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 405 AM CST WED JAN 27 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 405 AM CST WED JAN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS WILL RANGE FROM 20 BELOW TO 30 BELOW ACROSS WEST CENTRAL AND CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORNING WIND CHILLS NEAR 25 BELOW WILL BE FOUND IN WEST CENTRAL AND CENTRAL MINNESOTA INTO THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.